Alert archive / Montana / Wind Advisories in 2020
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 12, 2020, 2:11 PM MDT for 6 counties in Montana; Lemhi County, Idaho. It took effect at Jun 13, 2020, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 2:11 PM MDT (20:11 UTC)
- In effect from
- Jun 13, 2020, 9:00 AM MDT
- Expired
- Jun 13, 2020, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS75 KMSO 122011 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 211 PM MDT Fri Jun 12 2020 MTZ007-132015- /O.NEW.KMSO.WI.Y.0008.200613T1500Z-200614T0000Z/ Butte/Blackfoot Region- 211 PM MDT Fri Jun 12 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ010-132015- /O.NEW.KMSO.WI.Y.0008.200613T1500Z-200614T0000Z/ Eastern Lemhi County- 211 PM MDT Fri Jun 12 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, and Lemhi Pass. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
804 WWUS75 KMSO 131427 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 827 AM MDT Sat Jun 13 2020 MTZ007-140000- /O.UPG.KMSO.WI.Y.0008.200613T1500Z-200614T0000Z/ /O.NEW.KMSO.HW.W.0006.200613T1500Z-200614T0000Z/ Butte/Blackfoot Region- 827 AM MDT Sat Jun 13 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. The strongest winds are anticipated between Homestake Pass and Anaconda, including Butte. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles due to strong crosswinds. The strongest crosswinds are expected between Homestake Pass and the Anaconda exit along Interstate 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ003-140000- /O.NEW.KMSO.LW.Y.0002.200613T1900Z-200614T0000Z/ Flathead/Mission Valleys- 827 AM MDT Sat Jun 13 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... * WHAT...Winds will increase from the southwest this afternoon at 10 to 20 mph, with gusts up to 30 mph expected. Thunderstorms are anticipated to move over the lake this afternoon. This dangerous scenario could bring gusts over 50 mph. Waves of 1 to 3 feet are expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 1 PM this afternoon to 6 PM MDT this evening. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. Lightning and hail will be additional hazards for those recreating on Flathead Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ010-140000- /O.CON.KMSO.WI.Y.0008.200613T1500Z-200614T0000Z/ Eastern Lemhi County- 827 AM MDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, and Lemhi Pass. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
274 WWUS75 KMSO 131658 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1058 AM MDT Sat Jun 13 2020 MTZ007-140000- /O.CON.KMSO.HW.W.0006.000000T0000Z-200614T0000Z/ Butte/Blackfoot Region- 1058 AM MDT Sat Jun 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. The strongest winds are anticipated between Homestake Pass and Anaconda, including Butte. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles due to strong crosswinds. The strongest crosswinds are expected between Homestake Pass and the Anaconda exit along Interstate 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-140000- /O.EXB.KMSO.WI.Y.0008.200613T1900Z-200614T0000Z/ Missoula/Bitterroot Valleys- 1058 AM MDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT FROM 1PM UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 45 mph expected, especially through the Bitterroot valley. Thunderstorm activity this afternoon could lead to gusts over 55 mph in localized areas. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 1PM until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ010-140000- /O.CON.KMSO.WI.Y.0008.000000T0000Z-200614T0000Z/ Eastern Lemhi County- 1058 AM MDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, and Lemhi Pass. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-140000- /O.CON.KMSO.LW.Y.0002.200613T1900Z-200614T0000Z/ Flathead/Mission Valleys- 1058 AM MDT Sat Jun 13 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Winds will increase from the southwest this afternoon at 10 to 20 mph, with gusts up to 30 mph expected. Thunderstorms are anticipated to move over the lake this afternoon. This dangerous scenario could bring gusts over 50 mph. Waves of 1 to 3 feet are expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. Lightning and hail will be additional hazards for those recreating on Flathead Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
683 WWUS75 KMSO 132338 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 538 PM MDT Sat Jun 13 2020 MTZ007-140300- /O.EXP.KMSO.HW.W.0006.000000T0000Z-200614T0000Z/ /O.NEW.KMSO.WI.Y.0009.200614T0000Z-200614T0300Z/ Butte/Blackfoot Region- 538 PM MDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-140045- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-200614T0000Z/ Missoula/Bitterroot Valleys- 538 PM MDT Sat Jun 13 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... $$ IDZ010-140045- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-200614T0000Z/ Eastern Lemhi County- 538 PM MDT Sat Jun 13 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... $$ MTZ003-140045- /O.EXP.KMSO.LW.Y.0002.000000T0000Z-200614T0000Z/ Flathead/Mission Valleys- 538 PM MDT Sat Jun 13 2020 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 12, 2:38 AM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jun 12, 2:38 AM MDT, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Missoula MT 238 AM MDT Fri Jun 12 2020 .DISCUSSION...It will be another warm day with many areas seeing daytime temperatures about 5 degrees warmer than yesterday. Valley highs are expected in the mid 80s to the low 90s. There will be a few fast moving showers this morning, followed by isolated thunderstorms late this afternoon/evening. These storms will be focused in North- Central Idaho and Northwest Montana. There is a potential for strong wind gusts if a long-lived thunderstorm develops as some high resolution models indicate, generally tracking from near Orofino to the Kalispell area during the evening hours. Gradient driven southerly winds will also be gusty in Lemhi County into Southwest Montana this afternoon with gusts of 25-35 mph. Showers and thunderstorms will be increasing early Saturday morning near the Idaho/Montana border as a slow moving cold front pushes eastward. Several rounds of showers and thunderstorms will lift northward across the region throughout Saturday with the potential for a few storms to produce strong wind gusts. In addition, gradient winds will be quite strong in Southwest Montana with gusts over 40 mph likely. Daytime temperatures will be 15-25 degrees cooler on Saturday compared with today. Even cooler air arrives Sunday with widespread showers as an upper level trough wobbles overhead. Snow levels drop as low as 6000 feet Sunday morning thus area mountain peaks may once again see a fresh coat of light snow. Meanwhile, the valleys of North-Central Idaho into West-Central/Southwest Montana will experience considerable rain showers. Next week looks cool and unsettled with periodic showers. At this point, the most widespread showers are anticipated Monday and Tuesday. && .AVIATION...Southwesterly flow will lead to warm and mostly dry conditions today. A few fast moving showers are possible this morning followed by isolated thunderstorms late this afternoon into the evening hours. These storms will be focused in North- Central Idaho and Northwest Montana. There is a potential for strong wind gusts if a long- lived thunderstorm develops as some high resolution models indicate, generally tracking from near Orofino to the Kalispell area during the evening hours. Gradient driven southerly winds will also be gusty in Lemhi County into Southwest Montana this afternoon with gusts of 20-30 kt, diminishing some after sunset. Showers and thunderstorms will be increasing early Saturday morning near the Idaho/Montana border as a slow moving cold front pushes eastward. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Wind Advisories in Montana, 2020Wind Advisories in Idaho, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.